Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Hastings, NE

June 11, 2021Nance County, Nebraska

NWS Hastings, NE issued this special weather statement at Jun 11, 2021, 6:52 AM CDT for Nance County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 6:52 AM CDT (11:52 UTC)
Expired
Jun 11, 2021, 7:15 AM CDT
In force
23 min
Issued by
NWS Hastings, NE

County Nance County, NE

The radar

The Grand Island radar (KUEX), 127 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1135 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
2153 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

583 
WWUS83 KGID 111152
SPSGID

Special Weather Statement
National Weather Service Hastings NE
652 AM CDT Fri Jun 11 2021
 
NEZ041-111215-
Nance NE-
652 AM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NANCE COUNTY UNTIL 715 AM CDT...

At 651 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cedar Rapids to 6 miles northeast of
Palmer. Movement was east at 25 mph.

Half inch hail and wind gusts up to 40 mph will be possible with 
these storms.

Strong thunderstorms will be near...
  Belgrade around 655 AM CDT.
  Fullerton around 710 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to minor ponding. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
central Nebraska.

LAT...LON 4152 9782 4131 9781 4131 9790 4130 9790
      4129 9796 4129 9805 4128 9806 4127 9819
      4148 9818 4148 9810 4149 9810 4150 9804
      4151 9804 4151 9789 4153 9788
TIME...MOT...LOC 1151Z 263DEG 22KT 4153 9812 4128 9812 

$$

Thies

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jun 11, 5:28 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 11, 5:28 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
528 AM CDT Fri Jun 11 2021

.DISCUSSION...(Today through Thursday)
Issued at 511 AM CDT Fri Jun 11 2021

Difficult short term to forecast. Models did not handle the
southern end of convection well and clearly forecast too far
south. Been doing numerous updates to curtail QPF and POPs for
the early morning hours. Radar reveals that QPF has all but dried
up for most of the CWA, and will likely be the case through 12Z.
However, the storms that still do exist to the north of the CWA,
will still likely turn southeast, and then due south as has been
consistently predicted. Hi-res models have been forecast precip
too far south, but the NAM is actually a little closer to reality
and indicates an expected renewal to convection by mid-morning. Our
far east/southeast clearly stands a chance at large hail and
damaging winds by mid-late morning as instability and shear
increase, and looks like it will be our biggest severe threat of
this entire event. Temperatures have been another challenge early
this morning as we are located just ahead of the cold front, with
temperatures remaining quite warm. Tough call for lows, as this
depends heavily on the speed of the cold front. I did raise low
temperatures to reflect the slower arrival of the cold front. Dew
points in the 20s are as close as Ogallala. Pressure rises near 3
mb/3hours should help support a good 30-35 mph wind gust, but the
greatest height rises still occur over GLD/DDDC/PUB CWAs, perhaps
8-9 mb/3 hours, with the strongest height rises remaining west of
the CWA.

The drier air will allow us to cool into the 50s for lows tonight,
but the heat returns quickly for the rest of the forecast and
there looks like little chance of getting much precip as the upper
ridge takes hold and we warm up into the 90s for highs all of next
week.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Saturday)
Issued at 1244 AM CDT Fri Jun 11 2021

Main concern continues to be the MCS heading east. Latest radar
loops show the MCS treking across the northern Panhandle of
Nebraska, with only a small shower evident in the southern
Panhandle. This would indicate that there is an increasing chance
that this MCS will pass north of the terminals, and possibly just
miss the terminals, leaving them dry. We will continue to monitor
this situation, but this appears to be the trend at the moment.
The biggest threat would be wind with this MCS, with the potential
for wind gusts to 70 mph. We may be getting close to having some
LLWS during the first few hours of the forecast, especially for
KEAR, but it appears that the axis of the low-level jet should
remain largely west of the terminals and shunted south as the
expected cold front moves through early Friday morning.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Heinlein
AVIATION...Heinlein
Hazardous weather outlook, Jun 11, 5:55 AM CDT, 57 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
555 AM CDT Fri Jun 11 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
121200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
555 AM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

Severe thunderstorms are possible this morning for areas north and
east of the tri-cities. Later on in the late morning into early
afternoon, this risk of severe weather shifts to the east and
southeast of the tri-cities. The main threat from these storms
will be severe wind gusts near 60 mph. Quarter size hail is not
completely ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through the early afternoon for
areas north, east and southeast of the tri-cities.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Heinlein

In the hours before

Special weather statement, Jun 11, 6:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
652 AM CDT Fri Jun 11 2021

NEZ041-111215-
Nance NE-
652 AM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NANCE COUNTY UNTIL 715 AM CDT...

At 651 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cedar Rapids to 6 miles northeast of
Palmer. Movement was east at 25 mph.

Half inch hail and wind gusts up to 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Belgrade around 655 AM CDT.
  Fullerton around 710 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to minor ponding. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
central Nebraska.

LAT...LON 4152 9782 4131 9781 4131 9790 4130 9790
      4129 9796 4129 9805 4128 9806 4127 9819
      4148 9818 4148 9810 4149 9810 4150 9804
      4151 9804 4151 9789 4153 9788
TIME...MOT...LOC 1151Z 263DEG 22KT 4153 9812 4128 9812

Thies

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:11 AM CDTSpecial Weather StatementGIDHamilton, Merrick, Polk, York49 min
Jun 11, 7:18 AM CDTSpecial Weather StatementGIDNance27 min
Jun 11, 7:31 AM CDTSevere Thunderstorm WarningGIDMerrick, Nance, Polk29 min
Jun 11, 8:00 AM CDTSpecial Weather StatementGIDPolk, York30 min
Jun 11, 8:32 AM CDTSpecial Weather StatementGIDYork13 min
Jun 11, 8:51 AM CDTSpecial Weather StatementGIDYork24 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.